This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I started taking paxil 2 weeks ago. I started on 10mg, and now I am up to 20mg. I take the medicine at night as it makes me very tired. Even if I sleep 9 hours per night, I still feel very tired during the day, and have very little energy. Should this side effect wear off over time? Can I take something with the paxil to boost my energy level like ginseng? Also, my legs seem to bother me. All the muscles in my thighs ache since I started taking this medicine. Is this a usual side effect? Can I expect that it too will get better with time? Previous to taking Paxil, I tried Celexa for 1 month, but it made every muscle in my body ache. After one month on it, I wasn't feeling any better, so my doctor switched me to Paxil. What do you think about the muscle aches I experience with SSRIs?
Paxil may have sedating properties that may carryover through the next morning. If you are able to function and can tolerate the side effects of your present medication, you may opt to stay on the medication and monitor if these symptoms improve over time as they often do after 1-2 weeks. If not, I advise that you re-consult your physician to consider other medications which would be more tolerable.
The different SSRIs report incidences of muscle aches in their initial study but this is not a common adverse effect. However, if you are experiencing this side effect and you find it intolerable, your physician may need to consider other medications that do not belong to the SSRI category. There are many other nonSSRI antidepressants which your physician can discuss with you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.